Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Jackson, KY

July 8, 2012Bell County, Harlan County, Leslie County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 9:49 PM EDT for Bell County, Harlan County, Leslie County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 9:49 PM EDT (01:49 UTC)
Expired
Jul 8, 2012, 10:30 PM EDT
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:25 PM EDTTSTM WND DMGLoyall, KYONE TREE DOWN ON HWY 840.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2450 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS53 KJKL 090149
SVRJKL
KYC013-095-131-090230-
/O.NEW.KJKL.SV.W.0158.120709T0149Z-120709T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
949 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1030 PM EDT

* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PATHFORK...OR 10 MILES
  SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...MOLUS...ALVA...LAYMAN...TACKY TOWN...COLDIRON...TWILA...
  HENSLEY STORE...LOW...KENTENIA...SOUTH WALLINS...WALLINS CREEK...
  MARTINS FORK...LIGGETT...KERR...SAYLOR...LONGTON...PEEPACE STORE...
  BARDO AND STANFILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3679 8373 3702 8328 3679 8311 3678 8313
      3675 8312 3674 8314 3674 8319 3670 8335
      3666 8342 3667 8351 3662 8365
TIME...MOT...LOC 0150Z 237DEG 9KT 3675 8345
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
3 follow-up statements
009 
WWUS53 KJKL 090201
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT SUN JUL 8 2012

KYC013-090211-
/O.CAN.KJKL.SV.W.0158.000000T0000Z-120709T0230Z/
BELL KY-
1001 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3666 8346 3669 8346 3673 8350 3678 8349
      3681 8351 3685 8348 3690 8350 3702 8328
      3679 8311 3678 8313 3675 8312 3670 8335
      3666 8342
TIME...MOT...LOC 0201Z 234DEG 8KT 3676 8344

$$

KYC095-131-090230-
/O.CON.KJKL.SV.W.0158.000000T0000Z-120709T0230Z/
LESLIE KY-HARLAN KY-
1001 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HARLAN
AND SOUTH CENTRAL LESLIE COUNTIES UNTIL 1030 PM EDT...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PATHFORK...OR 9 MILES SOUTHWEST
OF HARLAN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...MOLUS...LAYMAN...COLDIRON...TACKY TOWN...HENSLEY STORE...
  TWILA...LOW...KENTENIA...SOUTH WALLINS...MARTINS FORK...LIGGETT...
  WHITE STAR...TEETERSVILLE...WALLINS CREEK...STANFILL...MARY
  ALICE...LONGTON...FRESH MEADOWS AND PANSY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3666 8346 3669 8346 3673 8350 3678 8349
      3681 8351 3685 8348 3690 8350 3702 8328
      3679 8311 3678 8313 3675 8312 3670 8335
      3666 8342
TIME...MOT...LOC 0201Z 234DEG 8KT 3676 8344
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
618 
WWUS53 KJKL 090217
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1017 PM EDT SUN JUL 8 2012

KYC131-090227-
/O.CAN.KJKL.SV.W.0158.000000T0000Z-120709T0230Z/
LESLIE KY-
1017 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LESLIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3666 8346 3670 8346 3673 8349 3678 8349
      3681 8351 3689 8318 3679 8311 3678 8313
      3675 8312 3670 8335 3666 8342
TIME...MOT...LOC 0217Z 234DEG 8KT 3678 8340

$$

KYC095-090230-
/O.CON.KJKL.SV.W.0158.000000T0000Z-120709T0230Z/
HARLAN KY-
1017 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN COUNTY UNTIL 1030 PM EDT...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LOW...OR 6 MILES SOUTHWEST OF
HARLAN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...LOW...KENTENIA...SOUTH WALLINS...MARTINS FORK...LIGGETT...
  WALLINS CREEK...PEEPACE STORE...BARDO...LONGTON...WHITE STAR...
  TEETERSVILLE...MARY ALICE...ELCOMB...STANFILL...FRESH MEADOWS...
  PANSY...COBURN...RIO VISTA AND YANCEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3666 8346 3670 8346 3673 8349 3678 8349
      3681 8351 3689 8318 3679 8311 3678 8313
      3675 8312 3670 8335 3666 8342
TIME...MOT...LOC 0217Z 234DEG 8KT 3678 8340
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
612 
WWUS53 KJKL 090232
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SUN JUL 8 2012

KYC095-090241-
/O.EXP.KJKL.SV.W.0158.000000T0000Z-120709T0230Z/
HARLAN KY-
1032 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3666 8346 3670 8346 3673 8349 3678 8349
      3681 8351 3689 8318 3679 8311 3678 8313
      3675 8312 3670 8335 3666 8342
TIME...MOT...LOC 0217Z 234DEG 8KT 3678 8332

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:44 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 8, 7:44 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT SUN JUL 8 2012

.UPDATE...
ISSUED AT 744 PM EDT SUN JUL 8 2012

THUNDERSTORMS CONTINUE TO PROPAGATE ALONG THE COLD FRONT SLOWLY
SAGGING SOUTH ACROSS EASTERN KY THIS EVENING. STORMS HAVE GENERALLY
BEEN BELOW SEVERE THRESHOLDS BUT THERE HAVE BEEN QUITE A FEW REPORTS
OF WIND DAMAGE ALONG WITH LOCALLY HEAVY RAIN...INCLUDING 1.69 INCHES
IN 30 MIN OVER FLEMMING COUNTY FROM AN IFLOWS GAUGE. WILL CONTINUE TO
RUN WITH URBAN/SMALL STREAM ADVISORIES...BUT WE MAY NEED AN UPGRADE
AT SOME POINT IN THE NORTH WHERE HEAVY RAINS HAVE BEEN POUNDING OUR
BLUEGRASS COUNTIES FOR THE LAST FEW HOURS. NEAR TERM MODELS ARE ALL
DEPICTING ACTIVITY DIMINISHING AFTER MIDNIGHT WITH A LULL IN THE
ACTION UNTIL LATE MONDAY MORNING WHEN SHOWERS AND STORMS ARE EXPECTED
TO REDEVELOP OVER THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 248 PM EDT SUN JUL 8 2012

A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR
THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS
ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF
THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH.
FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW
WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY
THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT
SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE
PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A
LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD
SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT
DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED
WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM
MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR
LOCALIZED...SHORT FUSED HYDRO ISSUES.

TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING
FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES
ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME
IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 431 PM EDT SUN JUL 8 2012

A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST
AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE
NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO
MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS
THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK.
WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR
MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE
SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL
HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH
OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER...
WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN
CHANCE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 744 PM EDT SUN JUL 8 2012

VIGOROUS TSTMS WILL IMPACT MOST OF THE TERMINALS AT SOME POINT OVER
THE FIRST 6 HRS OF THE PERIOD WITH TEMPO MVFR TO IFR CIGS/VSBYS
POSSIBLE. WIND SHEAR WILL ALSO BE A CONCERN AS A COLD FRONT
CONTINUES TO PUSH SOUTH ACROSS THE AREA AS VAD WIND PROFILER
INDICATES SOME GUSTY NORTH WINDS AROUND 2 KFT...IN ADDITION TO THE
VARIABLE GUSTS ASSOCIATED WITH THE THUNDERSTORMS. AFTER 06Z CIGS ARE
EXPECTED TO REMAIN PREVAILING M/VFR...BUT FOG WILL BECOME AN ISSUE
BETWEEN 06-12Z AND COULD EVENTUALLY BRING IFR CONDITIONS OR WORSE TO
THE TAFS THROUGH DAYBREAK. SHRA AND TSTMS ARE EXPECTED TO DEVELOP
AGAIN DURING THE MORNING...AFTER 12Z AND LOOK TO CONTINUE THROUGH THE
REMAINDER OF THE PERIOD WITH CONDITIONS VARIABLE BETWEEN VFR OUTSIDE
OF ANY STORMS...AND IFR IN AND AROUND ANY STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MB
SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 8, 8:20 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
820 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY OVERNIGHT HOURS AS
A COLD FRONT PUSHES SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY THUNDERSTORM WIND DAMAGE...OR INSTANCES
OF FLOODING TONIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Local storm report, Jul 8, 9:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     FERGUSON                37.07N 84.59W
07/08/2012                   PULASKI            KY   911 CALL CENTER

            TREES DOWN NEAR INTERSECTION OF GOVER LANE AND MURPHY
            AVENUE.

&&

KAS
Special weather statement, Jul 8, 9:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT SUN JUL 8 2012

KYZ069-111-112-114>117-090130-
JACKSON-LESLIE-OWSLEY-PERRY-LEE-BREATHITT-CLAY-
902 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930
PM EDT SUNDAY EVENING...

   EXTREME EAST CENTRAL JACKSON...
   EXTREME NORTHWESTERN LESLIE...
   OWSLEY...
   WEST CENTRAL PERRY...
   EXTREME SOUTHEASTERN LEE...
   SOUTHWESTERN BREATHITT AND
   NORTHEASTERN CLAY.

AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TAFF...OR 9
MILES SOUTH OF BOONEVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOBBARD AROUND
910 PM EDT...RICETOWN AROUND 915 PM EDT...LUCKY FORK AROUND 920 PM
EDT...MORRIS FORK AROUND 925 PM EDT...

RESIDENTS CAN EXPECT 2 INCHES OR MORE OF RAIN...GUSTY WINDS OF 40 TO
50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

JACOBSON
Local storm report, Jul 8, 9:07 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
907 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 NE SCIENCE HILL       37.22N 84.58W
07/08/2012                   PULASKI            KY   911 CALL CENTER

            TREES DOWN NEAR INTERSECTION OF HIGHWAY 39 AND COUNTRY
            ACRES DRIVE.

&&

KAS
Local storm report, Jul 8, 9:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
909 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 S SCIENCE HILL        37.16N 84.64W
07/08/2012                   PULASKI            KY   911 CALL CENTER

            POWERLINES DOWN ON HIGHWAY 1247 SOUTH OF SCIENCE HILL.

&&

KAS
Local storm report, Jul 8, 9:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
07/08/2012                   PULASKI            KY   911 CALL CENTER

            TREES DOWN ON GENTRY LANE IN SOMERSET.

&&

KAS
Local storm report, Jul 8, 9:13 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
913 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
07/08/2012                   PULASKI            KY   911 CALL CENTER

            TREE FELL ON HOUSE ON MAY STREET.

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:50 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne40 min
Jul 8, 9:07 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne83 min
Jul 8, 9:22 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox23 min
Jul 8, 10:02 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox118 min
Jul 9, 5:43 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne107 min
Jul 9, 7:47 PM EDTAreal Flood AdvisoryJKLHarlan103 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.